I’ve recently had to go back on Bactrim (antibiotic) for my bad cystic acne. I’ve taken this drug before, actually just ended it right before my MAV started back up again. I was on it for 4 months and had ZERO dizzy or head issues with it, I was 100%. Just a little upset stomach at times. Now I started taking this again and three days in I feel way worse than I did a week ago. Maybe I’m paranoid and my anxiety is acting up. I don’t know how an antibiotic can make you dizz?
Sometimes I feel like when I have a migraine brain it’s like taking a multivitamin will throw me off. I’m hoping that it’s just the fact I changed something in my routine and it settles down in a week or so.
It’s really frustrating because my acne causes intense anxiety for me and then the anxiety makes the fuzzy brain / MAV worse and then I go off everything because I’m paranoid and then nothing gets fixed or cured, it starts all over again and that’s the evil cycle I’m in.
Just from my perspective:
The answer to your main question is typically Yes. Vestibular migraine are like other forms of migraine in that there are an array of possible triggers. Someone could clarify here but it’s good to think of drugs of any kind being a potential trigger. People can haven triggers that might seem a little unusual or different to other people.
Probably just a red herring, but I suffer from MAV and the only allergy I list is Bactrim. This was one of those things I was told as an young child, I have no idea what it did to me.
I understand your frustration about these cycles you get in; this is one of the difficult parts of being a MAV sufferer. MAV sufferers have to pay particular attention to anxiety. I think of anxiety as part of the same overall condition I have that is either in a good state or not, however it is also helpful to think of anxiety a little bit separately, as there are things you can do to treat anxiety that are different from MAV. Reading your comment it sounds like you could really do with discussing your anxiety with your doctor.
For other issues like acne treatment, ultimately you should learn how these treatments affect your MAV and don’t be afraid to inquire about alternative treatment options with your doctor. Routine is quite important for MAV sufferers, so if your routine isn’t working for you then try something different.
Yes, for sure–most antibiotics trigger my MAV. I have a strong feeling it’s due to an additive, preservative, or, most likely, food-based ingredient, because my ONLY other triggers for MAV are food-based. In the past, I’ve asked for Erythromycin, because I remember doing well on it, but I’m thinking you could try asking for a different brand or formulation of your same drug, and if that doesn’t work, a different antibiotic. In my case, I also try to get capsules, rather than tablets–less coloring and inactive ingredients. You can also try to research the inactive ingredients for different options and brands, and see if you can find the formulation with the fewest suspect ingredients–maybe consider injections, even?
About vitamins: Many vitamins trigger MAV for me, and multivitamins are out of the question. I take single vitamins, and add or change only one at a time during a period in which my diet is very clean. And certain brands are much better–I really, really like Ecological Formulas (aka Cardiovascular Research on some labels). You can order directly from them, and I’ve even chatted with a scientist in their lab when I had questions. Their Co-Enzyme B Complex is the only B vitamin I have ever been able to tolerate, and their magnesium solution is pure magnesium in distilled water, highly absorbable, and the single most helpful thing I have ever taken. (I’ve taken these for 24 years!) I’ve also done well with Country Life–fewer inactive ingredients, no dairy, reputable brand, tolerated well.